Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 18, 2010, 6:47 PM CDT for Calhoun County, Texas. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2010, 6:47 PM CDT (23:47 UTC)
- Expired
- Apr 18, 2010, 7:00 PM CDT
- In force
- 13 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 7:04 PM CDT | FUNNEL CLOUD | 2 Sw Kamay, TX | SEVERAL REPORTS OF MULTIPLE FUNNEL CLOUDS WEST OF PORT LAVACA NEAR THE GREEN LAKE AREA. THESE FUNNELS WERE LIKELY THE RESULT OF FORMING LANDSPOUTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WFUS54 KCRP 182347
TORCRP
TXC057-190000-
/O.NEW.KCRP.TO.W.0006.100418T2347Z-100419T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT SUN APR 18 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CALHOUN COUNTY IN SOUTH TEXAS...
* UNTIL 700 PM CDT
* AT 644 PM CDT...A COOP OBSERVER REPORTED A FUNNEL CLOUD JUST EAST
OF GREEN LAKE...OR 5 MILES WEST OF PORT LAVACA...MOVING SOUTHEAST
AT 20 MPH. A BRIEF SHORT-LIVED TORNADO WILL BE POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
PORT LAVACA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 2863 9655 2863 9660 2859 9660 2857 9658
2846 9664 2858 9680 2866 9673 2869 9665
2864 9660 2865 9658 2867 9657 2866 9653
TIME...MOT...LOC 2344Z 280DEG 19KT 2865 9667
$$1 follow-up statement
316
WWUS54 KCRP 182354
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT SUN APR 18 2010
TXC057-190000-
/O.CON.KCRP.TO.W.0006.000000T0000Z-100419T0000Z/
CALHOUN-
654 PM CDT SUN APR 18 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH
CENTRAL CALHOUN COUNTY...
AT 647 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR KAMAY...OR 7 MILES SOUTHWEST OF PORT
LAVACA...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORT LAVACA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2863 9655 2863 9660 2859 9660 2857 9658
2846 9664 2858 9680 2866 9673 2869 9665
2864 9660 2865 9658 2867 9657 2866 9653
TIME...MOT...LOC 2354Z 285DEG 8KT 2855 9669
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 18, 6:30 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 18, 6:30 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 630 PM CDT SUN APR 18 2010 .DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS. && .AVIATION...VFR CONDITIONS WL PREVAIL THROUGH THIS EVENING ACROSS MOST OF SOUTH TX. HOWEVER...THE DRYING CONDITIONS MAINLY ABV THE SURFACE ALONG WITH WET SOILS SHOULD ALLOW FOG TO DEVELOP TNT...MAINLY OVER THE COASTAL BEND. VSBYS WL GET DOWN AS LOW AS IFR LVLS DURING THE EARLY MORNING HOURS BETWEEN 07Z AND 12Z. SOME IFR/MVFR LOW STRATUS WL ALSO DEVELOP TNT DUE TO THE STILL MOIST NEAR-SFC LAYER. THE STRATUS AND FOG WL QUICKLY DISSIPATE BY NOON MONDAY AS NORTHERLY FLOW RE-INTENSIFIES AND AS EVEN DRIER AIR PUSHES INTO SOUTH TX. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 60 76 59 73 58 / 10 10 20 40 10 VICTORIA 57 76 57 75 54 / 20 10 10 30 10 LAREDO 61 82 65 76 59 / 10 0 40 50 10 ALICE 58 77 58 73 56 / 10 10 20 50 10 ROCKPORT 62 75 61 71 60 / 20 10 10 40 10 COTULLA 58 78 57 74 54 / 10 0 40 40 10 KINGSVILLE 59 79 61 76 57 / 10 10 20 50 10 NAVY CORPUS 64 73 60 71 61 / 10 10 10 40 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, Apr 18, 5:09 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 509 AM CDT SUN APR 18 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 509 AM CDT SUN APR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY ACROSS THE BRUSH COUNTRY...COASTAL BEND AND VICTORIA CROSSROADS. THE BEST CHANCE WILL BE ALONG AND NORTHEAST OF INTERSTATE 37. BETWEEN 1/4 AND 1/2 OF AN INCH OF RAINFALL WILL BE POSSIBLE NORTHEAST OF INTERSTATE 37...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES AND ISOLATED FLOODING POSSIBLE. GENERALLY LESS THAN 1/4 OF AN INCH IS EXPECTED SOUTHWEST OF INTERSTATE 37. IN ADDITION...A FEW OF THE STRONG STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY FROM THURSDAY THROUGH FRIDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS OF THURSDAY AND FRIDAY. ALSO... RAINFALL AMOUNTS ARE NOT EXPECTED TO PRODUCE SIGNIFICANT FLOODING AT THIS TIME...AS ATMOSPHERIC MOISTURE WILL BE LOWER AND UPPER LEVEL FLOW WILL MOVE THE STORMS SUFFICIENTLY TO PRECLUDE EXCESSIVE RAINFALL THAT NORMALLY RESULT FROM NEARLY STATIONARY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/GW
In the hours before
Local storm report, Apr 18, 1:11 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT SUN APR 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 SE ALICE 27.73N 98.04W
04/17/2010 JIM WELLS TX NWS EMPLOYEE
FARM TO MARKET ROAD 1930 FLOODED IN 3 PLACES...UP TO ONE
FOOT OF WATER OVER THE ROAD.
&&
RGASSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:15 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 90 min |
| Apr 17, 7:35 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun | 8 hr |
| Apr 17, 8:30 PM CDT | Areal Flood Advisory | CRP | McMullen | 90 min |
| Apr 18, 1:18 AM CDT | River Flood Warning | CRP | Live Oak | 60 hr |
| Apr 18, 2:26 AM CDT | Areal Flood Advisory | CRP | McMullen | 109 min |
| Apr 18, 9:51 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 11 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.